1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.

always check your prescriptions!

Discussion in 'The Sand Castle Lounge' started by scoobdoo, Dec 3, 2010.

  1. scoobdoo

    scoobdoo "PM Jason For Custom Title"

    Joined:
    Apr 27, 2010
    Messages:
    2,324
    Likes Received:
    0
    went to pick up my new script today, and they had me taking 700mgs more of a my meds than I should, I  called my Dr and said my meds needed upped cause my headaches were coming back, so he called in a script to walmart. When I got it, they were horse pills and I said oh wait this is wrong, I don't take 2 {200 mg in the a.m. & p.m.} right now I take a total of 100mg. They want me to up my dose by 700 mg? so the pharmacist says i will call the dr off but they will be out to lunch. at 2 i still hand't heard nothing, so I called the dr, told them the whole story but they said that was right. I told them well the pharmacy called them, they said no they didn't. I said well they did, any way I am ready to go home if you say this is right. I even argued with them what the nurse told me on monday 100 g total, but I went back to walmart told them that right, they said they are waiting for them to confirm, i said they are,t calling cuz they said you never called. the pharmacist said well I'm getting them on the phone cause that is to high. she pulled my charts and told them that dosage was way to high, well some one really messed up cause it should of read 100 mg in the a.m. & 100 mg in the p.m. took 3 hrs to get that mess straighted out!
     
  2. timebandit

    timebandit (Large Crab)

    Joined:
    Sep 6, 2008
    Messages:
    1,135
    Likes Received:
    0
    I know what you mean. I take meds for seizures and its 100 mgs 2times daily. When I got home I realized that they gave me 150 mg tabs. It might not seem like a big deal but since Ive been taking the same amount for 10 years and that big of a change would not be good for my brain!!!Ha,Ha I know it sounds funny but its true. One of the side affects of the drug is it interupts my speech.(my brain and my mouth do not see eye to eye).My words are all scrambled sometimes. I don't like talking to much when I meet new people. So If I took the 150 mg tabs I might as well not open my mouth.
     
  3. scoobdoo

    scoobdoo "PM Jason For Custom Title"

    Joined:
    Apr 27, 2010
    Messages:
    2,324
    Likes Received:
    0
    Trixie: I take topomax anti siezure med used for migraine headaches, I have headaches ALL the time, almost daily.. but test show I do have a brain but nothing is wrong with it except the weather changes , & bright lights at night set headaches off. I know what you mean about side effects, speech and memory loss & thought process is mine.. with burning itching of the feet and tingling of the hands. last night I couldn't go though the months trying to figure out how old my nephew was  born in Aug  saying the months from Aug to Dec, I would get stuck on Oct! it was a bad night! I'm at 200mg a day and if in a week it doesn't help then will have to call and say hey now you want to up it a little more, but lets not go through what you put me through before.
     
  4. timebandit

    timebandit (Large Crab)

    Joined:
    Sep 6, 2008
    Messages:
    1,135
    Likes Received:
    0
    That's right! They do give seizure meds for migraine's. I forgot (that's a shocker).
    I take Lamectal.  It is also for migraine's and depression.
    I like being on the forum's cause I can spend all the time I need to get you guy's and gals to understand what I am trying to say. I have to go over it a time or two though.
    I don't have full epilepsy but when I have one it is pretty bad. But I have been seizure free now for 7 years. I have a normal life but the risk is always there. When I don't get a good nights sleep,when I sleep to much,strobe lights,antihistamines and a few others. I was home bound for a couple yrs but the meds have really improved over the years so I feel pretty good.
     
  5. imported_lovelylivelycrabs

    imported_lovelylivelycrabs "First Molt, A Success"

    Joined:
    Aug 19, 2009
    Messages:
    237
    Likes Received:
    0
    I've been through so many meds I can't even list them all. Currently on Lithium, Lamictal, Fluoxetine, Bupropion, and Risperidone. It took YEARS to get that combo right, and I still have to keep adjusting (with the help of my psychiatrist) to keep things in balance. I guess I'm lucky in that I don't have to deal with migraines or seizures, but I do have the occasional "episode" which is hard to deal with.

    My aunt is ridiculous though. She lives with my granddad and as we were leaving from our weekly visit she followed us out to the car and was badgering me about "What medicines do you take? I think Claire might need to be on some other medicine, she's been having seizures and I think it's because of her medicine." I tried to explain that my condition has absolutely nothing to do with my cousin's eating disorder and most likely the reason she was having seizures was because of an electrolyte imbalance because of her constant bulimia. She doesn't listen though. She asks for advice and then it's like you might as well be talking to a wall because she never makes any effort to do anything you recommend. I'm pretty sure she would be diagnosed with narcissism.
     
  6. scoobdoo

    scoobdoo "PM Jason For Custom Title"

    Joined:
    Apr 27, 2010
    Messages:
    2,324
    Likes Received:
    0
    yep love them self medicate rs Dr.'s that want to know what you take or the people that try and persuade you to seek other help & not take the meds you were given. My brother is a chiropractor, and I have been to a chiropractor for my back and he did adjust my back and my neck claiming it would make my headaches go away, well 4 months later I still had them had no relief so I quit going. But my brother wanted me to quit taking my meds!
     
  7. timebandit

    timebandit (Large Crab)

    Joined:
    Sep 6, 2008
    Messages:
    1,135
    Likes Received:
    0
    I'm one of those nasty smokers and I have tried to quit and the patches work good but it's hard to wear anything less than the 2mgs.
    The prescription for quitting can cause seizures but I always have to remind my doctor of that. If it wasnt for the commercials I would have never known that and my doctor would have prescribed them to me.
    I have to quit on my own. :scream:
     
  8. scoobdoo

    scoobdoo "PM Jason For Custom Title"

    Joined:
    Apr 27, 2010
    Messages:
    2,324
    Likes Received:
    0
    you can do it! & if ya can't  oh well ya tried!!!
     

Share This Page